MAUDE Adverse Event Report: COOK INC URODYNAMICS BALLOON CATHETER; FAP CYTOMETRIC GAS (CARBON DIOXIDE

COOK INC URODYNAMICS BALLOON CATHETER; FAP CYTOMETRIC GAS (CARBON DIOXIDE
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a cystometry and urethral pressure profilometry procedure.The balloon broke (ruptured) while within the patient.There is concern that there may be some fragments left inside patient.It is unknown if there have been any adverse effects at this time or the condition of the patient.No additional information can be provided as the individual who originally reported the incident has since retired.Additional information has been requested but not yet provided by the reporter.
 
Additional Manufacturer Narrative
(b)(4).Investigation / evaluation: no product was returned as information was provided that the customer disposed of the device.However, during the course of investigation, a review of the complaint history, device history record, documentation, quality control (qc) and specifications was conducted.Due to the complaint device not being returned, a physical examination of the complaint device could not be performed.The device history record was reviewed and no non-conformances were noted.In accordance with manufacturing controls, product is 100% leak tested for balloon integrity and functionality.A review of the lot documentation for the product in this case did not observe any nonconformance or issues that may have contributed to the failure mode in this case.Per the provided ifu, it cautions: "do not overinflate the balloon".This product is 100% leak tested for balloon integrity and functionality.A review of records revealed this complaint to be the only reported complaint associated to the provided complaint lot number.As a conservative approach, cook is confirming the rupture of the balloon and fragmentation left behind within the patient with an assumed necessary secondary procedure to retrieve fragments.Based on the provided level of information, a definitive root cause can not be determined or reported at this time.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment (qera), no additional risk mitigation activities required at this time.
 
Event or Problem Description
During a cystometry and urethral pressure profilometry procedure.The balloon broke (ruptured) while within the patient.There is concern that there may be some fragments left inside patient.It is unknown if there have been any adverse effects at this time or the condition of the patient.No additional information can be provided as the individual who originally reported the incident has since retired.No additional information has been provided regarding patient outcome.

Brand Name
URODYNAMICS BALLOON CATHETER
Common Device Name
FAP CYTOMETRIC GAS (CARBON DIOXIDE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5673412
Report Number1820334-2016-00338
Device Sequence Number16148221
Product Code FAP
UDI-Device Identifier00827002155404
UDI-Public(01)00827002155404(17)180120(10)5591641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K915443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number020707-B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/07/2016
Device Age1 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;